Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Feeling nausea, weak, cold and sweaty. What could be causing this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
I have been nauseas since Thursday evening , but not actually sick enough to get sick , it's just I only feel better when I'm lying down , but I've been in bed since Friday and my body aches from having to lay down so much , I felt like this once before about a month ago and I called an Internet doc that I was paying for and he called in some compazine 10mg but they haven't really helped this time and also they make me sleepy , I try to get up and walk around for a few min but I get kinda sweaty and feel weak and hot then cold and back and forth with all the above and so I hate to even get up , can you give me any idea on what may be causing this or what I can do to get back to normal
Posted Sat, 15 Dec 2012 in General Health
Answered by Dr. Raju A.T 10 hours later

Thanks for your query.

I sincerely apologize for answering your query a bit late.

Compazine contains Prochlorperazine which is an antiemetic and control nausea; but also does have side-effects like mild sedation, sweating, etc., in some.

As you mention you have been lying down for long, the nausea might be due to acid reflux. I feel an antacid would serve you better than Prochlorperazine. Therefore take Tab Prilosec OTC once in a day before breakfast early in the morning instead of Compazine. This will reduce the basal acid output in the stomach and alleviate reflux and nausea.

Have you checked your body temperature? If the temperature is elevated than the normal, then probably you may be suffering with a mild infection - viral. Tiredness, body aches, weakness and nausea have been the common concomitant symptoms of a viral infection.

We also do get similar complaints with people suffering with vestibular illness. Most often such vestibular illness occurs due to infective or unknown causes and settles in the course of time (a week or two).

I recommend you to have a avoid lying down much and have a brisk walk around for a small time, then gradually step up. You may have to consume energy drinks like juices, glucose, etc., before you start for a walk. This may be uncomfortable in the beginning; but will surely help you as you get habituated.

Monitor the progress of the symptoms and report to either your primary healthcare provider or to me on this forum. We can discuss about this concern further.

Hope I answered your query. Do let me know if there are any other concerns.


PS: For other services of this website, you may mail to YYYY@YYYY
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor